Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2007, 9:25 PM CDT for Pushmataha County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2007, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 10, 2007, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 149 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 9:39 PM CDT | HAIL 0.88 | Moyers, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 110225 SVRTSA OKC127-110330- /O.NEW.KTSA.SV.W.0044.070411T0225Z-070411T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT TUE APR 10 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1030 PM CDT * AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF MOYERS...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOYERS... KELLOND...ANTLERS...KOSOMA...DUNBAR...RATTAN...SNOW...OLETA AND CLOUDY. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3451 9577 3418 9578 3415 9518 3446 9518 $$
1 follow-up statement
000 WWUS54 KTSA 110301 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1001 PM CDT TUE APR 10 2007 OKC127-110330- /O.CON.KTSA.SV.W.0044.000000T0000Z-070411T0330Z/ PUSHMATAHA OK- 1001 PM CDT TUE APR 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTHERN PUSHMATAHA COUNTY... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OLETA...MOVING EAST AT 50 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLOUDY AND CORINNE. LAT...LON 3437 9551 3417 9555 3415 9518 3436 9516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:47 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 10, 7:47 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 747 PM CDT TUE APR 10 2007 .DISCUSSION... WILL BE SENDING AN UPDATED FORECAST SHORTLY TO BUMP POPS UP SOME MAINLY SOUTH OF INTERSTATE 44...NO OTHER SIGNIFICANT CHANGES. SUPERCELL STORMS MOVING ACROSS SOUTH CENTRAL OKLAHOMA ALONG SFC COLD FRONT DEVELOPED IN SMALL AREA OF SFC BASED INSTABILITY EARLY THIS EVENING AND CONTINUE TO MOVE QUICKLY EAST. PRESENT INDICATIONS AREA THAT THESE CELLS WILL CONTINUE TO MOVE INTO DIMINISHING SFC INSTABILITY AND SHOULD BECOME MORE ELEVATED AS THEY MOVE INTO SE OKLAHOMA IN NEXT 1 TO 2 HOURS. THERE IS ENOUGH ELEVATED INSTABILITY PRESENT AND IMPRESSIVE DEEP LAYER SHEAR TO ENSURE SEVERE THREAT SOUTH OF I-40 THE REMAINDER OF THE EVENING BUT SHOULD BECOME MORE OF A LARGE HAIL THREAT. FARTHER NORTH ELEVATED CONVECTION EXPANDING AS UPPER WAVE MOVES EAST...MOST AREAS SOUTH OF I-44 SHOULD SEE PRECIP DURING THE EVENING BUT ONLY MARGINAL THUNDER CHANCES NORTH OF I-40. ACTIVITY SHOULD END SHORTLY AFTER MIDNIGHT. && .PREV DISCUSSION... /ISSUED 314 PM CDT TUE APR 10 2007/ DISCUSSION... ELEVATED SHOWERS MOVING EAST OF CWA THIS AFTERNOON WITH INITIAL UPPER LEVEL VORT MAX. VIGOROUS UPPER LEVEL TROUGH DIVING SOUTHEAST INTO THE SOUTHERN PLAINS THIS AFTERNOON WITH 110 KT JET STREAK FORECAST TO PUSH INTO NORTH TEXAS THIS EVENING. ATMOSPHERE BECOMING INCREASINGLY UNSTABLE ACROSS SOUTHWEST OKLAHOMA AS STRONG SURFACE HEATING COMBINES WITH INCREASINGLY STEEP MID LEVEL LAPSE RATES IN ASSOCIATION WITH UPPER SYSTEM. HIGH BASED CU HAS DEVELOPED IN THE RELATIVELY DRY AIRMASS ACROSS THE TEXAS PANHANDLE INDICATIVE OF THE STRONG FORCING ONGOING. AS DISTURBANCE MOVES INTO SOUTHWEST OKLAHOMA EXPECT STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON. DEVELOPING SURFACE LOW IS EXPECTED TO TRACK NEAR THE RED RIVER THIS EVENING WITH STRONG LOW LEVEL JET DEVELOPING AHEAD OF SURFACE LOW WHICH SHOULD MAINTAIN STRONG TO SEVERE MCS INTO FAR SOUTHEAST OKLAHOMA LATE THIS EVENING. STEEP MID LEVEL LAPSE RATES COUPLED WITH STRONG DEEP LAYER SHEAR... SUGGEST LARGE HAIL WOULD BE LIKELY WITH THE STRONGER STORMS. EXPECTED ACTIVITY TO SHIFT EAST OF THE AREA SHORTLY AFTER MIDNIGHT WITH SEVERE THREAT ENDING. MAIN FOCUS SHIFTS TO FRIDAY AS ANOTHER...AND POTENTIALLY STRONGER... UPPER LEVEL SYSTEM IMPACTS THE AREA...WITH INCREASING CHANCES FOR SIGNIFICANT SEVERE WEATHER. TIMING STILL REMAINS SOMEWHAT UNCERTAIN...HOWEVER PREFER THE SLIGHTLY SLOWER NAM/WRF SOLUTION KEEPING DRY LINE WEST OF AREA UNTIL LATE AFTERNOON/EARLY EVENING FRIDAY. BEST SEVERE WEATHER CHANCES WILL LIKELY BE DURING THIS TIME FRAME AS DRY LINE SWEEPS THROUGH EASTERN OKLAHOMA/NORTHWEST ARKANSAS. PRECIP CHANCES WILL BEGIN TO INCREASE AHEAD OF MAIN UPPER SYSTEM...ACROSS NORTHEAST OKLAHOMA LATE THURSDAY NIGHT AND ACROSS NORTHWEST ARKANSAS FRIDAY MORNING AS INITIAL ROUND OF ELEVATED SHOWERS/THUNDERSTORMS SPREADS ACROSS AFOREMENTIONED AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 65 40 65 / 50 10 10 10 FSM 50 67 41 70 / 80 10 10 10 MLC 48 68 42 70 / 80 10 10 10 BVO 43 64 37 64 / 30 10 10 10 FYV 46 61 37 63 / 70 10 10 10 BYV 46 58 37 61 / 70 10 10 10 MKO 47 65 40 66 / 70 10 10 10 MIO 44 60 37 61 / 50 10 10 10 F10 46 65 41 66 / 70 10 10 10 HHW 52 71 45 73 / 80 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....99
Hazardous weather outlook, Apr 10, 1:21 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 121 PM CDT TUE APR 10 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT TUE APR 10 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NEAR THE RED RIVER. ONSET...TONIGHT. DISCUSSION... SCATTERED RAIN AND ISOLATED THUNDERSTORMS EARLY THIS AFTERNOON WILL MOVE EAST OF THE REGION BY EVENING. A SURFACE LOW IN RESPONSE TO MID LEVEL ENERGY ALOFT WILL MOVE WEST TO EAST NEAR THE RED RIVER VALLEY THIS EVENING. ELEVATED THUNDERSTORMS IN THAT AREA MAY BECOME MARGINALLY SEVERE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG UPPER LOW AND SURFACE LOW WILL IMPACT EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE THURSDAY AND FRIDAY. THIS SYSTEM WILL HAVE AMPLE MOISTURE AND DIRECTIONAL AND SPEED SHEAR TO GENERATE WELL ORGANIZED THUNDERSTORMS. THE TIMING OF THIS SYSTEM MAY BE THE MOST CRITICAL FACTOR FOR SEVERE THUNDERSTORMS. AT THIS TIME COMPUTER MODELS DIFFER ON TIMING. EMERGENCY MANAGEMENT PLANNING STATEMENT... LATEST FORECASTS NEED TO BE CLOSELY MONITORED CONCERNING THE SEVERE THREAT LATE THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 8:24 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 10 2007
OKZ073-110200-
PITTSBURG OK-
824 PM CDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 824 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF ASHLAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO
AND ASHLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 10, 8:41 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT TUE APR 10 2007
OKZ075-110215-
LATIMER OK-
841 PM CDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LATIMER
AT 841 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF GOWEN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...YANUSH...HIGGINS...
BENGAL...DAMON...GOWEN...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 10, 9:03 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT TUE APR 10 2007
OKZ073-075-110300-
LATIMER OK-PITTSBURG OK-
903 PM CDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND LATIMER
AT 903 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF HAYWOOD TO 7 MILES SOUTHWEST OF
HIGGINS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...WILBURTON...HIGGINS...BENGAL...DAMON...
GOWEN...PANOLA...RED OAK...MCALESTER...KIOWA...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS AND ARPELAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 62 min |
| Apr 10, 9:57 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 63 min |
| Apr 10, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 15 min |
| Apr 10, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 67 min |
| Apr 10, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| Apr 10, 11:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.